MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE HIGH; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE HIGH; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542715
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 12/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient who underwent a primary breast reconstruction with 650cc textured mentor siltex contour profile high saline breast implant experienced right-sided implant deflation postoperatively.The patient reported that the implant is occasionally palpable with the valve sticking out.As a result, the patient underwent explantation and replacement with unknown non-mentor breast implants on (b)(6) 2021.The patient provided both serial numbers (b)(4), but it is unknown which serial number belongs to the suspect medical device.If additional information is received, a supplemental report will be submitted as applicable.
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received and completed the evaluation of the suspect medical device.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the sal silt contr diap pkg 650cc breast implant was found to have a tear on the union between shell and patch.A microscopic examination was performed and the cause of the deflation could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.It should be noted that product failure is multifactorial.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of saline implants include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.A second product was received (lot-6978164).No adverse events were reported for this concomitant (contralateral) device, therefore no further analysis is required.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
After secondary review of the file, mentor became aware that the patient underwent replacement with non-mentor (allergan) breast implants on (b)(6) 2021.Upon explantation, the right breast implant was confirmed to be deflated, and the left breast implant was intact.The mentor failure analysis lab received two devices for evaluation, and in the absence of clarifying information, it cannot be determined which device is the suspect medical device for the reported adverse event.As a result, the second device received will be conservatively reported to fda.This medwatch report is for the first of two implants.Refer to manufacturer report number 1645337-2021-04105 for the second of two implants.Manufacturer¿s reference number: (b)(4) the second device received will be conservatively reported to fda.Refer to manufacturer report number 1645337-2021-04105 for the second of two implants.

Brand Name
MENTOR SILTEX CONTOUR PROFILE HIGH
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11382885
Report Number1645337-2021-02073
Device Sequence Number19645289
Product Code FWM
UDI-Device Identifier00081317001942
UDI-Public00081317001942
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2019
Device Model Number3542715
Device Catalogue Number3542715
Device Lot Number6978164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer03/17/2021
04/06/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date03/31/2021
04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR